Louisiana, 2006

Funnel Cloud in Louisiana, May 4, 2006

May 4, 2006 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 4, 2:16 AM CST, 11 hours 24 minutes earlier.

Area forecast discussion, May 4, 2:16 AM CST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 AM CDT THU MAY 4 2006

.DISCUSSION...NOT PLANNING ON TOO MANY CHANGES THIS MORNING WITH
THE MODELS IN GENERAL AGREEMENT WITH THE CURRENT FORECAST. HIGH
PRESSURE REMAINS IN CONTROL OVER THE EASTERN GULF WHILE WEAK
RIDGING ALOFT PREVAILS OVER THE SOUTHERN PLAINS. ISOLATED
CONVECTION THOUGH REMAINS POSSIBLE TODAY AND TONIGHT ESPECIALLY IF
OUTFLOWS FROM DOMINANT MCSS TO THE NORTH MOVE THIS FAR SOUTHWARD.
OTHERWISE THE GFS STILL INDICATES A BREAKDOWN IN THE RIDGE PATTERN
ALOFT AS HIGH PRESSURE MOVES OFF TOWARD THE ATLANTIC BASIN FRI.
THIS OCCURS IN ADVANCE OF THE NEXT COLD FRONT EXPECTED TO SETTLE
INTO THE REGION SAT WITH RAIN CHANCES INCREASING. THE MODELS
REMAIN SPLIT ON THE FORWARD PROGRESSION THE BOUNDARY ALTHOUGH THE
GENERAL THINKING IS STILL THAT THE FRONT WILL EVENTUALLY MOVE INTO
THE FAR NORTHERN GULF MON AND EVENTUALLY WEAKEN. THIS WOULD AT
LEAST BRING A TEMPORARY END TO THE RAIN CHANCES AS THE NEW WORK
WEEK BEGINS BEFORE THE NEXT SYSTEM APPROACHES AROUND MID WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  66  83  65 /  20  20  40  30
BTR  87  67  84  66 /  20  20  40  30
MSY  86  69  85  69 /  20  20  30  30
GPT  83  69  82  68 /  10  20  30  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, May 4, 10:00 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU MAY 4 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1100 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STRONG STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS
AND HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW
THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 4, 12:13 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 PM CDT THU MAY 4 2006

LAZ034>037-046>050-041915-
ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
POINTE COUPEE-ST HELENA-WEST BATON ROUGE-WEST FELICIANA-
113 PM CDT THU MAY 4 2006

...THUNDERSTORMS APPROACHING THE BATON ROUGE AREA...

SCATTERED SHOWERS AND THUNDERSTORMS OVER AND NEAR THE ATCHAFALAYA
BASIN WILL MOVE EAST AND NORTHEAST AROUND 15 MPH INTO METROPOLITAN
BATON ROUGE THROUGH 2 PM. A FEW OF THE STRONGER THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH...SMALL
HAIL AND BRIEF HEAVY RAIN.

LAZ060>064-068>070-041915-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-
ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD-
113 PM CDT THU MAY 4 2006

...SLOW MOVING SHOWERS AND THUNDERSTORMS DEVELOPING IN NEW ORLEANS...

SLOW MOVING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
DEVELOPING AROUND METRO NEW ORLEANS...FROM NEAR HARAHAN AND OLD
METAIRIE TO NEAR UPTOWN...THE FRENCH QUARTER...NINTH WARD...AND
ARABI THROUGH 130 PM...AND POSSIBLY SOME SURROUNDING AREAS BY
2 PM. MOVEMENT WILL BE SLOW AND ERRATIC DUE TO THE NUMEROUS
LAKE BREEZE BOUNDARIES. STRONGER THUNDERSTORMS WILL PRODUCE VERY
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR OR LESS...ALONG
WITH FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH AND POSSIBLY
SMALL HAIL. PONDING OF WATER MAY CAUSE FLOODING OF SOME STREETS.
IN ADDITION...WATERSPOUTS ARE POSSIBLE WITH DEVELOPING SHOWERS OVER
WATER.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Bernard

When
May 4, 1:40 PM CST
Where
St. Bernard County, Violet
Reported by
GENERAL PUBLIC
Coordinates
29.874, -89.824 (the zone’s center; the record gives no point)

A funnel cloud was observed in the Violet area.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510615.